Alert archive / Washington / Gale Warnings in 2017

Gale Warning 92, NWS Seattle, WA

November 22, 2017

NWS Seattle, WA issued this gale warning at Nov 22, 2017, 8:45 AM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 22, 2017, 8:45 AM PST (16:45 UTC)
Expired
Nov 23, 2017, 12:00 AM PST
In force
15 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

617 
WHUS76 KSEW 221645
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
845 AM PST WED NOV 22 2017

PZZ130-230045-
/O.CAN.KSEW.SW.Y.0036.000000T0000Z-171122T2000Z/
/O.EXB.KSEW.SC.Y.0286.000000T0000Z-171123T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
845 AM PST WED NOV 22 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. 

* WINDS...SOUTHEAST 15 TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-230045-
/O.UPG.KSEW.SC.Y.0285.000000T0000Z-171123T2300Z/
/O.NEW.KSEW.GL.W.0092.171122T1645Z-171123T0600Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
845 AM PST WED NOV 22 2017

...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...SOUTH 25 TO 35 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ131-134-230045-
/O.EXB.KSEW.SC.Y.0286.000000T0000Z-171123T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET-
845 AM PST WED NOV 22 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. 

* WIND...EAST 15 TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-133-230045-
/O.EXT.KSEW.SC.Y.0286.000000T0000Z-171123T1200Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
845 AM PST WED NOV 22 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST THURSDAY...

* WIND...SOUTHEAST 15 TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-230045-
/O.CON.KSEW.RB.Y.0037.000000T0000Z-171124T0000Z/
GRAYS HARBOR BAR-
845 AM PST WED NOV 22 2017

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 PM PST THURSDAY...

* COMBINED SEAS 10 TO 14 FT WITH BREAKERS LIKELY AROUND MAXIMUM 
  EBB CURRENTS. 

* BAR CONDITION...ROUGH EXCEPT SEVERE AROUND MAXIMUM EBBS.

* FIRST EBB...630 PM PST TODAY.

* SECOND EBB...715 AM THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
587 
WHUS76 KSEW 221928
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1128 AM PST WED NOV 22 2017

PZZ132-133-230330-
/O.UPG.KSEW.SC.Y.0286.000000T0000Z-171123T1200Z/
/O.EXA.KSEW.GL.W.0092.000000T0000Z-171123T0600Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
1128 AM PST WED NOV 22 2017

...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WIND...SOUTHEAST 25 TO 35 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-230330-
/O.CON.KSEW.GL.W.0092.000000T0000Z-171123T0600Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
1128 AM PST WED NOV 22 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WINDS...SOUTH 25 TO 35 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-230330-
/O.CON.KSEW.RB.Y.0037.000000T0000Z-171124T0000Z/
GRAYS HARBOR BAR-
1128 AM PST WED NOV 22 2017

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 PM PST THURSDAY...

* COMBINED SEAS 10 TO 14 FT WITH BREAKERS LIKELY AROUND MAXIMUM 
  EBB CURRENTS. 

* BAR CONDITION...ROUGH EXCEPT SEVERE AROUND MAXIMUM EBBS.

* FIRST EBB...630 PM PST TODAY.

* SECOND EBB...715 AM THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ130-131-134-230330-
/O.CON.KSEW.SC.Y.0286.000000T0000Z-171123T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET-
1128 AM PST WED NOV 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...

* WINDS...SOUTHEAST 15 TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
573 
WHUS76 KSEW 222204
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
204 PM PST WED NOV 22 2017

PZZ134-230615-
/O.UPG.KSEW.SC.Y.0286.000000T0000Z-171123T1200Z/
/O.EXB.KSEW.GL.W.0092.000000T0000Z-171123T0800Z/
ADMIRALTY INLET-
204 PM PST WED NOV 22 2017

...GALE WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...SOUTHEAST 25 TO 35 KT EASING TO 10 TO 20 KT BY
  MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-230615-
/O.EXT.KSEW.GL.W.0092.000000T0000Z-171123T0800Z/
/O.EXB.KSEW.SC.Y.0286.171123T0800Z-171124T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
204 PM PST WED NOV 22 2017

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST
THURSDAY. 

* WINDS...SOUTHEAST 25 TO 35 KT EASING TO 15 TO 25 KT BY
  MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-133-230615-
/O.EXT.KSEW.GL.W.0092.000000T0000Z-171123T0800Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
204 PM PST WED NOV 22 2017

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WIND...SOUTHEAST 25 TO 35 KT EASING TO 10 TO 20 KT BY MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ130-230615-
/O.EXT.KSEW.SC.Y.0286.000000T0000Z-171124T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
204 PM PST WED NOV 22 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THURSDAY...

* WINDS...SOUTHEAST 15 TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-230615-
/O.EXT.KSEW.SC.Y.0286.000000T0000Z-171123T0800Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
204 PM PST WED NOV 22 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* WINDS...EAST 15 TO 25 KT BECOMING WEST 5 TO 15 KT BY MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-230615-
/O.CON.KSEW.RB.Y.0037.000000T0000Z-171124T0000Z/
GRAYS HARBOR BAR-
204 PM PST WED NOV 22 2017

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 PM PST THURSDAY...

* COMBINED SEAS 10 TO 14 FT WITH BREAKERS LIKELY AROUND MAXIMUM 
  EBB CURRENTS. 

* BAR CONDITION...ROUGH EXCEPT SEVERE AROUND MAXIMUM EBBS.

* FIRST EBB...630 PM PST TODAY.

* SECOND EBB...715 AM THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

WWW.WEATHER.GOV/SEATTLE
289 
WHUS76 KSEW 230459
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
859 PM PST WED NOV 22 2017

PZZ150-153-156-170-173-176-231300-
/O.CAN.KSEW.GL.W.0092.000000T0000Z-171123T0800Z/
/O.EXT.KSEW.SC.Y.0286.171123T0459Z-171124T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
859 PM PST WED NOV 22 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THURSDAY. 

* WINDS...SOUTH TO SOUTHWEST 20 TO 30 KNOTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-231300-
/O.CAN.KSEW.GL.W.0092.000000T0000Z-171123T0800Z/
/O.EXA.KSEW.SC.Y.0286.000000T0000Z-171124T0000Z/
ADMIRALTY INLET-
859 PM PST WED NOV 22 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

* WINDS...SOUTHEAST 15 TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-133-231300-
/O.CON.KSEW.GL.W.0092.000000T0000Z-171123T0800Z/
/O.EXA.KSEW.SC.Y.0286.171123T0800Z-171124T0000Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
859 PM PST WED NOV 22 2017

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST
THURSDAY. 

* WINDS...SOUTHEAST 25 TO 35 KT EASING TO 15 TO 25 KT BY 
  MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-231300-
/O.EXB.KSEW.SC.Y.0286.171123T0459Z-171124T1200Z/
PUGET SOUND AND HOOD CANAL-
859 PM PST WED NOV 22 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST FRIDAY. 

* WINDS...SOUTH 15 TO 25 KT.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-231300-
/O.CON.KSEW.RB.Y.0037.000000T0000Z-171124T0000Z/
GRAYS HARBOR BAR-
859 PM PST WED NOV 22 2017

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 PM PST THURSDAY...

* COMBINED SEAS 10 TO 14 FT WITH BREAKERS LIKELY AROUND MAXIMUM 
  EBB CURRENTS. 

* BAR CONDITION...ROUGH EXCEPT SEVERE AROUND MAXIMUM EBBS.

* FIRST EBB...715 AM THURSDAY.

* SECOND EBB...7 PM THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ130-231300-
/O.CON.KSEW.SC.Y.0286.000000T0000Z-171124T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
859 PM PST WED NOV 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
THURSDAY...

* WINDS...SOUTHEAST 15 TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-230800-
/O.CON.KSEW.SC.Y.0286.000000T0000Z-171123T0800Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
859 PM PST WED NOV 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

* WINDS...EAST 15 TO 25 KT BECOMING WEST 5 TO 15 KT BY MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Nov 22, 3:00 AM PST, 5 hours 45 minutes earlier.

Area forecast discussion, Nov 22, 3:00 AM PST, 5 hours 45 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
300 AM PST Wed Nov 22 2017

.SYNOPSIS...An unseasonably warm moist air flow will continue into
Thursday morning before the frontal system moves inland. Though the
rain will ease today, this system will bring more rain to Western
Washington tonight before turning to showers with cooler air
Thursday. After another break on Friday, another weather system is
expected to arrive Saturday afternoon and night with another system
arriving Sunday night.

&&

.SHORT TERM...Water Vapor and IR satellite imagery continues to show
a long fetch of warm moist air extending from well east of the
Hawaiian Islands northward into the Pacific Northwest east of the
elongated upper trough near 145W. Following the warm front Tuesday,
the air mass over Western Washington was quite mild and muggy with
temperatures and dewpoints both in the 50s early this morning.

Doppler weather radar showed the rain eased overnight as anticipated
with the relative break in the rain continuing today. May break a
few record highs today in this warm air mass and some record warm
lows may fall as well. Snow levels to also remain above 8000 ft
today.

The next shortwave rounding the offshore upper trough should engage
the warm moist southerly flow to generate another surge of rain
tonight and progs concur. Rain amounts should be less than what fell
Tuesday - about 2-4 inches in the Olympics, 1.5-3.5 inches in the
Cascades and about a half to 1.5 inches in the lowlands. See the
hydro section below for more on the flood situation and refer to the
latest flood bulletins for current river information.

Soil conditions to remain moist. Will continue the heightened
landslide threat special statement.

The frontal system is expected to move onshore and inland Thursday
bringing a cooler air mass and turning the rain to showers. Snow
levels should fall close to 4000 ft by late Thursday. The showery
pattern should continue into Friday with cooler more seasonable high
temperatures. Buehner

.LONG TERM...The guidance is in rather good agreement with the
overall pattern into early next week. The next digging upper trough
well offshore should send another surge of warm moist air and rain
NE through the region Saturday with the front moving inland Saturday
night. Snow levels will pop up again in the 5000 to 7000 ft range
before dropping again behind the front Sunday around 4000 ft for
those returning across the Cascades from the holiday. The progs do
differ on the front's associated surface low. But given the vertical
stacked nature, the low should weaken as it moves inland. Guidance
is implying more ridging aloft and a more zonal flow pattern for a
decrease in the precipitation early next week. Buehner

&&

.AVIATION...Moist southwest flow aloft will continue through
Thursday. At the surface, southeasterly pressure gradients will
prevail. Strong south to southwest winds 35 to 50 kt will continue
at times between 030 and 050 through Thursday.

An area of showers north of a line from near KUIL ESE to KSEA is
lifting north while widely scattered showers are seen south of that
line. The air mass across the area has originated near Hawaii and is
quite moisture laden. Hence ceilings are quite variable with VFR
conditions seen between showers, and LIFR conditions are seen where
flow is upslope or around heavier showers. Visibilities are
occasionally falling below 2SM in the heavier showers. Overall,
expect conditions to improve somewhat this afternoon and some
clearing at times may occur to the lee of the Olympics as strong SSW
flow aloft interacts with the terrain. Rain showers will increase
and conditions will deteriorate after 03Z this evening as a frontal
system offshore approaches. Albrecht

KSEA...Conditions have improved to VFR early this morning, but any
showers passing the area will possibly lower cigs to 015, especially
this morning. Conditions will become mainly MVFR this evening in
precipitation and lower ceilings as the front offshore approaches.
Southeast winds 5-8 kt this morning will become southerly 10-14 kt
this afternoon and tonight. Winds aloft will be strong at
times...over 50 knots at 5000 feet. Albrecht

&&

.MARINE...A frontal system will approach the waters from the west
this afternoon then move inland late tonight. The front will be
followed by a trough of low pressure on Thursday. Expect Small craft
advisory conditions for most of the waters today except for Puget
Sound and the central portions of the Strait of Juan de Fuca.

Southwest winds will continue on Thursday as the trough of low
pressure moves across the waters. Most waters, including the Puget
Sound and Hood Canal will likely see Small Craft Advisory conditions
on Thursday.

Another system will arrive on Saturday. The 06Z GFS brings the
system through the interior of Western Washington as an open wave
while the preferred ECMWF and Canadian model solutions deepen a low
to below 980 mb as it lifts northward through the offshore waters.
The preferred solutions would result in gales over most waters with
small craft advisory conditions over Puget Sound and Hood Canal.
Albrecht

&&

.HYDROLOGY...Several Western Washington rivers are above flood
stage early this morning, and a few more are probably going to rise
above flood stage today. As of day break flood warnings are likely
to be in effect for the Satsop, Skokomish, Cowlitz, White,
Snoqualmie, Skykomish, Snohomish, and Stillaguamish Rivers. Most
rivers will produce minor flooding, but a few could reach the
moderate category.

Warnings and watches change as needed. For the current list, please
check: www.wrh.noaa.gov/sew/get.php?pil=RVA&sid=SEW

Rainfall over Western Washington began decreasing late Tuesday
evening, and the upper reaches of the rivers starting cresting
overnight. The crests will be moving downstream today and tonight,
but additional rain from the next front tonight and Thursday could
push rivers higher.

Precipitation from the Tuesday/Tuesday night system amounted to
generally 2 to 5.5 inches over the Olympic Mountains and 1 to 4
inches over the Cascades, while the snow level was around 9000 feet.
There will be some more precipitation today with the snow level
around 7500 feet, but it will be - relatively speaking - a break
between systems. The next front will move through tonight and
Thanksgiving Day, with a forecast of generally 2 to 4 inches over
the Olympics and 1.5 to 3.5 inches over the Cascades. The snow level
will be around 7500 feet as this system arrives, falling to 4000
feet late Thursday as precipitation decreases.

With this second round of rainfall tonight and Thursday, there is a
possibility that flooding will become more widespread and/or
prolonged. Northwest River Forecast Center models show that flooding
could develop on reaches of the Nisqually, Skagit, and Nooksack
Rivers. There is at least a minor threat that any flood-prone river
in our area reaching flood stage.

In addition, there is a threat of landslides across the lowlands of
Western Washington. The USGS landslide guidance shows one or two
stations near or just above the threshold of concern, and additional
rain through Thursday will drive those numbers higher.
McDonnal

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch through Thursday afternoon for Admiralty Inlet Area-
     Bellevue and Vicinity-Cascades of Pierce and Lewis Counties-
     Cascades of Snohomish and King Counties-Cascades of Whatcom
     and Skagit Counties-Central Coast-East Puget Sound Lowlands-
     Eastern Strait of Juan de Fuca-Everett and Vicinity-Hood
     Canal Area-Lower Chehalis Valley Area-North Coast-Olympics-
     Seattle and Vicinity-Southwest Interior-Tacoma Area-Western
     Skagit County-Western Strait of Juan De Fuca-Western
     Whatcom County.

PZ...Small Craft Advisory for rough bar until 4 PM PST Thursday for
     Grays Harbor Bar.

     Small Craft Advisory until 3 PM PST Thursday for Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From Cape Flattery To James Island Out 10 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From James Island To Point Grenville Out 10
     Nm-Coastal Waters From Point Grenville To Cape Shoalwater
     10 To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater Out 10 Nm.

     Small Craft Advisory from 6 AM this morning to 2 AM PST Thursday
     for East Entrance U.S. Waters Strait Of Juan De Fuca-
     Northern Inland Waters Including The San Juan Islands.

     Small Craft Advisory for hazardous seas until noon PST today for
     West Entrance U.S. Waters Strait Of Juan De Fuca.

&&

www.weather.gov/seattle/

You can see an illustrated version of this discussion at
www.wrh.noaa.gov/sew/gafd/latest_webafd.html

In the hours before

Special weather statement, Nov 22, 4:10 AM PST, 4 hours 35 minutes before
Special Weather Statement
National Weather Service Seattle WA
410 AM PST Wed Nov 22 2017

WAZ001-503-504-506-507-509>517-555-556-558-559-567>569-230015-
San Juan County-Western Whatcom County-Southwest Interior-
Western Skagit County-Everett and Vicinity-Tacoma Area-
Admiralty Inlet Area-Hood Canal Area-Lower Chehalis Valley Area-
Olympics-Eastern Strait of Juan de Fuca-
Western Strait of Juan De Fuca-North Coast-Central Coast-
East Puget Sound Lowlands-Bellevue and Vicinity-Seattle and Vicinity-
Bremerton and Vicinity-Cascades of Whatcom and Skagit Counties-
Cascades of Snohomish and King Counties-
Cascades of Pierce and Lewis Counties-
410 AM PST Wed Nov 22 2017

...HEAVY RAINFALL TONIGHT THROUGH THURSDAY MORNING CONTINUES THE
INCREASED THREAT OF LANDSLIDES IN WESTERN WASHINGTON...

The recent rains have increased soil moisture to high levels across
Western Washington, with additional heavy rainfall expected at times
tonight into Thursday morning. At the coast, additional rainfall
amounts of 1 to 2 inches are likely, with a half to one and a half
inches over the interior lowlands.

This amount of rain will continue the increased threat of landslides.

For more information about current conditions, visit
www.weather.gov/seattle, select Hydrology Information under Rivers
and Lakes, and then scroll down for the links to the landslide
information pages.

For more information on landslides, visit the website for the
Washington State Department of Natural Resources landslide
geologic hazards at: http://bit.ly/2mtA3wn

www.weather.gov/seattle/

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 5:51 PM PSTRiver Flood WarningSEWClallam22 hr
Nov 21, 10:54 PM PSTRiver Flood WarningSEWSnohomish54 hr
Nov 21, 11:33 PM PSTRiver Flood WarningSEWSnohomish17 hr
Nov 21, 11:33 PM PSTRiver Flood WarningSEWSnohomish39 hr
Nov 22, 12:29 AM PSTRiver Flood WarningSEWKing20 hr
Nov 22, 12:29 AM PSTRiver Flood WarningSEWKing68 hr
Nov 22, 12:35 AM PSTRiver Flood WarningSEWGrays Harbor45 hr
Nov 22, 2:43 AM PSTSmall Craft AdvisorySEW4 days
Nov 22, 2:43 AM PSTSmall Craft Advisory for Hazardous SeasSEW6 hr
Nov 22, 3:17 AM PSTRiver Flood WarningSEWSnohomish14 hr
Nov 22, 3:24 AM PSTRiver Flood WarningSEWLewis65 hr
Nov 22, 5:44 AM PSTRiver Flood WarningSEWSkagit59 hr
Nov 22, 5:44 AM PSTRiver Flood WarningSEWSkagit3 days
Nov 22, 5:44 AM PSTRiver Flood WarningSEWSnohomish57 hr
Nov 22, 5:44 AM PSTRiver Flood WarningSEWSnohomish65 hr

Nearby

Gale Warnings in Washington, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.